MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. ECO RIGID CANISTER, 1500CC W/2 ELBOWS; BOTTLE, COLLECTION, VACUUM

DEROYAL INDUSTRIES, INC. ECO RIGID CANISTER, 1500CC W/2 ELBOWS; BOTTLE, COLLECTION, VACUUM
Model Number 71-8003
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
User faclity reported "canister would not suction; changed the canister 2x until one worked; discarded".
 
Additional Manufacturer Narrative
A user facility reported, "the canister would not suction.They changed the canister 2x until one worked." deroyal industries requested return of the sample, but it was not available for return.An incorrect lot number was also provided, so no lot was able to be reviewed.Deroyal reviewed specifications, failure modes and effects analysis (fmea), and any corrective and preventive actions (capas) relevant and no issue were found.An inventory check was performed on 32 suction canisters and all were found to be within specification.40 parts were pulled from inventory to be tested.20 lids were tested with vacuum being applied to the vacuum port and water was pulled into the canister.Each lid functioned as intended.20 lids were then tested by applying vacuum to the patient port and attempted to pull water into the vacuum port.When the lid is hooked up in this manner, the filter immediately becomes wet and suction declines rapidly.This shows shut-off testing passed and no fluid was permitted into the canister.(b)(4).Root cause: because no sample or photos were returned, the root cause could not be determined.Potential root cause: using the customer description of the problem and testing conducted, a possible root cause of this failure is a user hook up error.If fluids are pulled into the vacuum port, the filter will shut off immediately and prevent fluids from reaching the canister and prevent suction.Corrective and preventive actions: because no root cause could be determined, no corrective or preventive actions were taken.Deroyal will continue to monitor for any trends around this item and issue.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
ECO RIGID CANISTER, 1500CC W/2 ELBOWS
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
300 debusk lane
powell TN 37849
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
300 debusk lane
powell TN 37849
Manufacturer Contact
anita spaulding
200 debusk lane
powell, TN 37849
8653622058
MDR Report Key20084434
Report Number1057404-2024-00003
Device Sequence Number7811065
Product Code KDQ
UDI-Device Identifier00749756375795
UDI-Public00749756375795
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71-8003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Initial Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown